# SDR 2025FA0000315

- Difficulty date: April 17, 2025
- Submitted: April 24, 2025
- Operation: General aviation
- Aircraft: N476SS
- Make and model: Pilats PC1247
- Aircraft serial: 696
- Aircraft time: 12,862 hours, 13,050 cycles
- Engine: Pwa PT6A67
- Engine time: 11,988 hours, 11,977 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Damaged
- Location: Zone 400
- Part time: 11,988 cycles
- Stage of operation: CR
- How discovered: B
- Nature of condition: B
- Precautionary procedure: B

## Discrepancy

TOOK 15 MINUTES TO CLIMB TO 17,000 AND WERE LEVEL FOR APPROXIMATELY 25 MINUTES WHEN A RAPID SERIES OF BLAST NOISES CAME FROM THE ENGINE ACCOMPANIED BY LARGE AMOUNTS OF SPARKS CONTINUOUSLY EMANATING OUT OF THE EXHAUST. OUR POWER SETTING WERE LIKELY 1.5PSI TO 2PSI BELOW MAX TORQUE, AS THIS IS GENERALLY WHERE I LIKE TO SET THE POWER. OUR ITT’S WERE WELL WITHIN THE NORMAL RANGE (LIKELY AROUND 710) AND OUR NG’S WERE NORMAL ALSO. THESE SPECIFIC NUMBERS CAN BE PULLED. THERE WERE NO INDICATIONS THAT THE SURGES OR STALLS (WHICHEVER THEY WERE) AFFECTED THE ENGINE INDICATIONS, THOUGH I REDUCED POWER QUICKLY AFTER THE EVENT TO GET IT TO STOP. THE SEPARATOR WAS CLOSED IN VMC CONDITIONS. I REDUCED POWER IN HOPING TO FIND A SWEET SPOT WHERE THE BLASTS WERE NOT OCCURRING AND PULLED THE PCL BACK TO HAVE THE NG IN THE SINGLE DIGIT RANGE. THIS HAD THE EFFECT THAT I WAS LOOKING FOR WITH A CESSATION OF THE SURGES AND SPARKS FOR THE MOST PART. ANY POWER INPUTS THEREAFTER ON OUR WAY TO THE NEAREST AIRPORT BROUGHT BACK THE SURGES AND SPARKS. I FELT AS IF I COULD GET AN INCREASE IN POWER FROM THE ENGINE, AND DID SO A FEW TIMES, BUT THE SPARKING AND SURGE/STALLS INCREASED AS WELL.  THE SPARKS ALSO CONTINUED INTERMITTENTLY ON THE WAY TO THE AIRPORT, BUT NOT AS MANY AS WHEN EVENT INITIALLY STARTED. AROUND 5 MILES AWAY FROM THE AIRPORT WE DID START TO SMELL SMOKE, BUT NOT THAT WAS VISIBLE NOR SEEMED TO BE WORKING ITS WAY INTO THE COCKPIT TO ANY SIGNIFICANT DEGREE. THIS SMELL WAS BRIEF AND DISSIPATED QUICKLY. I INTENTIONALLY KEPT THE AIRCRAFT HIGH ON THE WAY TO OUR KAVP TO BETTER ENSURE MAKING THE AIRPORT IF THE ENGINE WERE TO QUIT. WE WERE SET UP FOR THE ILS AND VECTORED TO LOSE ALTITUDE. WE BROKE OUT OF AN OVERCAST LAYER WHICH MAY HAVE BEEN 2500 TO 3500’. I CALLED FOR THE GEAR AND FLAPS WHEN WE WERE MAYBE ¼ OF A MILE FROM THE RUNWAY TO ENSURE WE WOULD MAKE IT. I DID NOT USE BETA OR REVERSE AND WE ROLLED OUT NEAR THE FAR END OF THE RUNWAY.
